Medical Questions > Conditions and Diseases > Digestive and Bowel Disorders Forum

excess fecal matter

Must Read
Feeling constipated? Do you know how constipation is medically defined? Get the basics on this common gastrointestinal complaint here....
Are you experiencing severe or chronic constipation? Learn about causes of constipation here....
Constipation is defined differently by different people. Learn to identify signs and symptoms of constipation and know when to ask for medical help....
For years, I have been suffering an embarrassing problem with my bowel movements.

I will have a normal bowel movement until I feel relieved, and will wipe clean like normal. Within 10 minutes of leaving the toilet, a small amount of excess fecal matter will release, often signalled by itching around the anus. This release will occur almost immediately if I am running/jogging, occurs within a few minutes if I am walking or stand in place after walking, and will not happen at all if I am sitting down (but will inevitably happen some time after walking away from sitting down). This happens every time I have a bowel movement, regardless if I feel finished or relieved, and forces me to go back and wipe again, sometimes multiple times.

I try not to leave the toilet so soon after relieving myself, and attempt to push out the extra fecal matter that I know is there, but never to any success.

When wiping, it often takes a great deal of wipes before I am actually clean. Often, I can tell there is still fecal matter stuck in my anus that I simply can't clean unless I were to wipe very, very deeply. On very rare occasions, there is deep red bleeding.

This has been a problem for me ever since the third of three jaw operations I had between 2003 and 2004. The medications I was prescribed for the third operation were: clindamycin, hydrocodone/acetaminophen, and chlorhexidine. My social life and life in general have suffered a great deal because of this problem, and I tend to avoid social activities, or can't enjoy myself fully for fear that it will happen.

Are any of my symptoms familiar to anyone, and can anyone give me any insight or advice? I plan to visit a doctor about it soon, but would like to better understand the problem beforehand, if at all possible.

Thank you, any help you can offer would be greatly appreciated.
Did you find this post helpful?
First Helper bmhunter
|

User Profile
replied March 23rd, 2009
Extremely eHealthy
What you are experiencing is known as fecal incontinence, or fecal leakage.
Can result as a side effect of different conditions.
You haven't mentioned that you suffer from constipation, but, I'm sure that you are often constipated or straining for defecation.
Anal bleeding is usually symptom of hemorrhoids, and internal ones (located inside the lower rectum), may prevent complete closure of the anal sphincter (muscle at the anal opening), leading to fecal incontinence.
Painless bleeding, itching in the anal area, and fecal incontinence are symptoms of internal hemorrhoids.
Because your fecal leakage appearance depends on your activities and posture, it is very possible that your hemorrhoids or constipation, have predisposed your rectum to fall our of its place.
This is known as rectal prolapse and it is manifested with fecal incontinence.
Actually, muscles and ligaments that attaches rectum to the pelvis, due to straining and hemorrhoids have weakened, and, the rectum's attachment to the body also weakens.
In the early stages of rectal prolapse, the rectum becomes poorly attached but stays within the body most of the time, and, only the inner lining of the rectum (rectal mucosa) protrudes from the anus.
When long-term hemorrhoidal disease is the cause, the condition usually does not progress to complete prolapse.

Visit your physician as soon as possible!
|
Did you find this post helpful?

replied January 29th, 2010
clindamycin and fecal incontinence, diarrhea...
She needs to ask about the medication CLINDAMYCIN also. I'm just 2 days into taking it for a Strep infection in my urinary tract--I've taken 6 capsules--and just had my first incidence of fecal incontinence--I didn't even know I had "gone!" I was dealing with contractors in my house and walking up and down stairs and slowly became aware that my rump was burning--so I'm thinking maybe I just didn't wipe well enough and imagine my Surprise! One of the side affects is diarrhea--which I expected but not this...check it out. I'm calling my doctor Now.
|
Did you find this post helpful?

replied March 8th, 2010
I have same issue... but, common thread here is CLINDAMYCIN !! This past summer, I had a prescrip for Clindamycin for an infected tooth that had to be extracted. Then, another prescrip for same when tooth was extracted. So, I was on this stuff for approx 16 days. Is there really a connection between this drug and the fecal issue raised by bmhunter???? Anyone??
|
Did you find this post helpful?

replied May 23rd, 2011
All I can say is -- I TOTALLY understand. I've been having the same problem for months and it's really starting to depress me. I'm a twenty-year-old girl and I feel like the only one with this. Everytime I hear of a social event or outing I think Oh great, is this going to be bothering me? After a bowel movemement I wipe and wipe with toilet paper and use wet wipes too, and later on I still find fecal matter. It causes itching and burning and is making my life miserable. I've breen trying a lot of things but they don't seem to help.
|
Did you find this post helpful?

replied August 1st, 2012
Help is at hand
I have had this problem for many years. I was self constipated because I feared. Having this problem at an inappropriate moment. However, I have recently come to the realisation that I was lactose intolererant without even knowing it for many years. Gavin cut lactose out of my diet, I am now able to have 'normal' bowel movements and not have to worry. Aparently upon further reading, it has become apparent that you can develop such intolerances in later life. So it could be anything.. Gluton, lactose or just a bad diet. Try excluding certain things and improving your diesel and see if it helps.. I bet it will...
|
Did you find this post helpful?